Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Discrete approximation of integral operators

Author: Carsten Franz
Journal: Proc. Amer. Math. Soc. 134 (2006), 2437-2446
MSC (2000): Primary 62G20, 45C05
Published electronically: February 6, 2006
MathSciNet review: 2213718
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A method to approximate the eigenvalues of linear operators depending on an unknown distribution is introduced and applied to weighted sums of squared normally distributed random variables. This area of application includes the approximation of the asymptotic null distribution of certain degenerated U- and V-statistics.

References [Enhancements On Off] (What's this?)

  • 1. L. Baringhaus and C. Franz, On a new multivariate two-sample test. J. Multivariate Anal. 88 (2004), 190-206. MR 2021870 (2004i:62092)
  • 2. -, A family of multivariate two-sample tests. submitted.
  • 3. N. Dunford and J. T. Schwartz, Linear operators. Part I. John Wiley and Sons Inc., New York, 1988. MR 1009162 (90g:47001a)
  • 4. C. Franz, ``Asymptotische Eigenschaften einer neuen Klasse von nichtparametrischen Zwei-Stichproben-Tests.'' Doctoral thesis, University of Hannover, 2004.
  • 5. V. Koltchinskii and E. Giné, Random matrix approximation of spectra of integral operators. Bernoulli 6 (2000), 113-167. MR 1781185 (2001e:47080)
  • 6. G. Neuhaus, Functional limit theorems for U-statistics in the degenerate case. J. Multivariate Anal. 7 (1977), 424-439. MR 0455084 (56:13324)
  • 7. F. Stummel, Diskrete Konvergenz linearer Operatoren. I. Math. Ann. 190 (1970), 45-92. MR 0291870 (45:959)
  • 8. -, Diskrete Konvergenz linearer Operatoren. II. Math. Z. 120 (1971), 231-264. MR 0291871 (45:960)
  • 9. -, ``Diskrete Konvergenz linearer Operatoren. III.'', Linear operators and apprxoimation (Proc. Conf., Oberwolfach, 1971), Internat. Ser. Numer. Math. 20, 196-216, Birkhäuser, Basel, 1972. MR 0410431 (53:14180)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 62G20, 45C05

Retrieve articles in all journals with MSC (2000): 62G20, 45C05

Additional Information

Carsten Franz
Affiliation: Institut für Mathematische Stochastik, Universität Hannover, Welfengarten 1, 30167 Hannover, Germany

Keywords: Linear operators, approximation of eigenvalues, asymptotic null distribution of degenerated U-statistics
Received by editor(s): March 9, 2005
Published electronically: February 6, 2006
Communicated by: Edward C. Waymire
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society